MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X3ENDIJI
Medical Device Problem Codes Device Emits Odor (1425); No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that, when powered up, this pb980 ventilator had a burnt smell.The device was available for evaluation.The service personnel (sp) inspected the ventilator, identified thermal damage on the capacitor c83 and c79 on the direct current - direct current (dc-dc) converter printed circuit board assembly (pcba).Sp replaced the dc-dc converter pcba and performed all the tests and calibrations.If a failure of capacitor c83 or c79 occurs while in use on a patient, the ventilator response would be a loss of ventilation to the patient.Review of the image provided confirmed that there was thermal damage to the dc-dc converter pcba.The cause of the reported event was isolated to a faulty dc-dc converter pcba.There is an existing internal corrective action related to the dc-dc converter pca.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that, when powered up, this 980 ventilator had a burnt smell.The ventilator was not in use on a patient at the time of the reported event.Evaluation of the ventilator by service personnel identified thermal damage of the direct current (dc)-dc converter printed circuit board assembly (pcba).
 
Additional Manufacturer Narrative
Section d9 was updated due to part received.H3 device evaluation summary: was updated due to analysis of received part.Medtronic conducted an investigation based on all information received.It was reported that, when powered up, this pb980 ventilator had a burnt smell.The device was available for evaluation.The service personnel (sp) inspected the ventilator, identified thermal damage on the capacitors on the direct current - direct current (dc-dc) converter printed circuit board assembly (pcba).Sp replaced the dc-dc converter pcba, also replaced the oxygen sensor and performed all the tests and calibrations.One dc-dc converter pcba was returned to medtronic for analysis.Visual inspection and image review provided found capacitor c83 on dc-dc converter pcba was thermally damaged.If a failure of capacitor c83 on dc-dc converter pcba occurs while in use on a patient, the ventilator response would be a loss of ventilation to the patient.The cause of the reported event was isolated to a faulty capacitor c83 on dc-dc converter pcba.The dc-dc converter pcba is in scope of a existing internal investigation.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key22298238
Report Number8020893-2025-00123
Device Sequence Number8562387
Product Code CBK
UDI-Device Identifier10884521172821
UDI-Public10884521172821
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X3ENDIJI
Device Catalogue Number980X3ENDIJI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer02/13/2026
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date02/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/07/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown